22nd November 2016

40 days since the man I thought I’d spend the rest of my life with told me his heart and soul weren’t in it anymore by Facebook Messenger.

694 days since my previous partner died in a plane crash. 679 days since I found out said dead partner was having a relationship with someone else.

On this day, Tuesday 22nd November 2016, I was prescribed the antidepressant Zoloft.

Today is day 3 on Zoloft and the side effects are weird. I’m no medical professional so don’t take this story as being right for you. All I know is how I am. This story is about me. The same day I started taking Zoloft I started feeling the side effects. Lack of concentration, feeling like I was watching a movie around me. Not being able to sleep. Heightened anxiety (bonus for the anxiety I already have). I was prescribed this drug after 2 years of therapy and I decided maybe I needed a little extra help. Maybe my overreacting to things and being overly sensitive wasn’t really the real me? After last night’s sleep, or I should say, barely any sleep I was thinking I hate this drug. It makes me feel slow, concentrating is hard. For me it’s like being drunk I know what’s going on and I can be part of it but it all just seems a little hazy. I’m very lucky in that I have a massive support in my family and friends but even luckier that the people I work with are incredibly supportive of getting my mental health back to a stable state.

I’d just like to put it out there that I don’t like drugs. I’m not a fan of putting chemicals into my body. I used to have to take anti-inflammatories which I hated, they made me so sick. But my “issues” (we’ll call them that until I have an official diagnosis) have come to the point where I need a little extra help.

I’m taking half a 50mg tablet every morning at the moment. Between the hours of 6am and 10am I feel pretty free of the drug but then a few hours after I’ve taken it (around 7.30am) it hits me and I feel… whoa. First it’s the nausea/dizziness, bearable but not great. If you’ve ever tried on someone else’s prescription glasses and get that woozy feeling? That’s exactly what I’ve got going on. Not all day everyday, thankfully it comes and goes but still not fun.


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s